Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 339, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 21, 2011, 3:43 PM EDT for Pike County, Ross County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 3:43 PM EDT (19:43 UTC)
- Expired
- Aug 21, 2011, 4:09 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS51 KILN 211943
SVRILN
OHC131-141-212030-
/O.NEW.KILN.SV.W.0339.110821T1943Z-110821T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
343 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PIKE COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 430 PM EDT.
* AT 342 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MASSIEVILLE...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...
IN ADDITION...MASSIEVILLE...SCIOTO TRAIL STATE PARK...PIKE COUNTY
AIRPORT...OMEGA...RICHMOND DALE...LINN AND BEAVER ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3916 8278 3901 8280 3922 8316 3932 8310
3923 8276 3918 8276
TIME...MOT...LOC 1943Z 298DEG 24KT 3924 8302
$$
BINAU2 follow-up statements
822
WWUS51 KILN 211951
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT SUN AUG 21 2011
OHC131-141-212030-
/O.CON.KILN.SV.W.0339.000000T0000Z-110821T2030Z/
PIKE OH-ROSS OH-
351 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN ROSS AND NORTHEASTERN PIKE COUNTIES...
AT 346 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MASSIEVILLE...MOVING
SOUTHEAST AT 30 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN PIKE AND
SOUTHEASTERN ROSS COUNTIES...INCLUDING SCIOTO TRAIL STATE PARK...PIKE
COUNTY AIRPORT...OMEGA...RICHMOND DALE...LINN AND BEAVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3916 8278 3901 8280 3924 8307 3930 8303
3923 8276 3918 8276
TIME...MOT...LOC 1952Z 295DEG 25KT 3924 8295
$$
BINAU717
WWUS51 KILN 212009
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT SUN AUG 21 2011
OHC131-141-212020-
/O.CAN.KILN.SV.W.0339.000000T0000Z-110821T2030Z/
PIKE OH-ROSS OH-
409 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSS AND
NORTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3916 8278 3901 8280 3924 8307 3930 8303
3923 8276 3918 8276
TIME...MOT...LOC 2010Z 295DEG 25KT 3918 8280
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:03 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 21, 2:03 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 203 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...PUSHING INTO THE APPALACHIANS BY TONIGHT. THIS WILL ALLOW HIGH PRESSURE AND DRY AIR TO BUILD IN FOR MONDAY AND TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COLD FRONT WAS LOCATED ACROSS NW OHIO AND NORTHERN INDIANA BY MID AFTERNOON. THIS FRONT WILL CONTINUE TO SLOWLY SLIP SOUTH THROUGH THE FORECAST AREA THIS AFTERNOON AND THIS EVENING. CONVECTION HAD DEVELOPED THIS AFTERNOON ALONG AND AHEAD OF THE FRONT. THERE IS THE POSSIBILITY OF ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. ADUSTED POPS AND LINGERED CHANCE OF SHOWERS/THUNDERSTORMS INTO THE EVENING HOURS. ALSO...WITH SLOWER FRONTAL MOVEMENT AND MORE LIMITED CLOUD COVER HAVE RAISED HIGH TEMPERATURES TODAY A DEGREE OR TWO IN MOST AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... MODELS LINGER SOME CAPE AND THEREFORE CONVECTION IN THE SE THIS EVENING. LEFT SOME POPS FOR THE EVENING HOURS TO COVER THIS. HIGH PRESSURE THEN BUILDS IN FOR TONIGHT INTO MONDAY. NAM TRIES TO DEVELOP SOME LAKE EFFECT PCPN OFF OF LAKE MICHIGAN MONDAY. IT IS AN OUTLIER...SO WILL LEAVE THE PERIOD DRY. DO EXPECT CU TO DEVELOP ACROSS THE REGION ON MONDAY IN THE CAA ON THE E SIDE OF THE HIGH. TEMPERATURES WILL COOL INTO THE UPPER 50S N AND LOWER 60S S TONIGHT. HIGHS WILL BE BELOW NORMAL FOR MONDAY WILL HIGHS IN THE 70S. ALTHOUGH THERE WILL BE MOSTLY CLEAR SKIES MONDAY NIGHT...THE GFS MOS LOWS LOOKED A LITTLE COOL. WENT WITH THE WARMER NAM MOS NUMBERS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AT THE BEGINNING OF THE PERIOD...DOMINANT SUBTROPICAL RIDGE WILL CENTERED OVER NRN TX THE RIDGE AXIS NORTH INTO SASKATCHEWAN. MORE STRONG RIDGING IS FOUND IN HIGH LATITUDES NEAR THE DAVIS STRAIT...AND IN BETWEEN A SHARP/DEEP AND RATHER ANOMALOUS UPPER LEVEL TROUGH WITH A VORTEX OVER HUDSONS BAY. THIS TROUGH AXIS EXTENDS SOUTH THROUGH THE ERN GREAT LAKES/APPALACHIAN CHAIN. DURING THIS PERIOD...THE HOT SUBTROPICAL RIDGE WILL BUILD NORTH/WEST TO NEAR SALT LAKE CITY BY THE END OF THE WORK WEEK...WITH A BELT OF STRONGER FLOW ATOP THIS RIDGE TO BRING A SHORTWAVE TROUGH INTO THE GREAT LAKES WED/THUR. THIS FEATURE WILL SERVE TO KICK THE CURRENT HUDSONS BAY TROUGH OUT TO SEA...ESSENTIALLY REPLACING IT IN THE CURRENT LONGWAVE TROUGH POSITION. NET EFFECTS TO SENSIBLE WEATHER - MONDAY/TUESDAY WILL FEATURE STRONG SURFACE HIGH PRESSURE BUILDING SOUTH THROUGH THE GREAT LAKES INTO THE APPALACHIANS. THIS FEATURE IN THE STRONG SUBSIDENCE REGION ON THE EQUATORWARD SIDE OF THE JET SURROUNDING THE DEPARTING SHORTWAVE EJECTING OUT OF HUDSONS BAY. STRONG AGREEMENT HERE IN A REFRESHING AIRMASS CHANGE WITH DWPTS FALLING BACK INTO THE 50S MONDAY INTO EARLY TUESDAY. DRY WEATHER ON THESE DAYS EXPECTED. AS THIS HIGH PULLS EAST...RETURN FLOW SETS UP AND MOISTURE TRANSPORT INCREASES DOWNSTREAM OF THE KICKER SHORTWAVE DIGGING SOUTHEAST THROUGH WESTERN ONTARIO. THIS SHOULD SUPPORT A CLUSTER OF STORMS OVER THE WESTERN CORN BELT...AND THIS /PER WARM ADVECTION AND LOW LEVEL JET FORECASTS/ MAY MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA TUESDAY NIGHT. CONTINUED RAIN CHANCES HERE. THIS SHORTWAVE SHOULD SLIDE THROUGH MUCH LIKE THE CURRENT WAVE MOVING THROUGH THE AREA...WITH A WEAK COLD FRONT ATTENDANT TO IT ON WEDNESDAY NIGHT...SO KEPT SMALL RAIN CHANCES WED/THUR TO COVER TIMING ISSUES AND LACK OF CONFIDENCE IN INSTABILITY/FORCING CO-LOCATION THIS FAR OUT. MAY BE HOLDING ON TO RAIN CHANCES TOO LONG ON THURS - BUT ENOUGH OF A SIGNAL IN ENS MEANS TO KEEP THIS FOR NOW. FRONT SLIDES SOUTH BY THURS NIGHT SEEMINGLY SETTING UP DRY FRI/SAT WITH SLIGHT COOLER/LESS HUMID AIRMASS AGAIN MOVING BACK IN. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A COLD FRONT WAS LOCATED ACROSS NW OHIO AND NORTHERN INDIANA BY MID AFTERNOON. SCATTERED CONVECTION HAD DEVELOPED ALONG AND AHEAD OF THE FRONT. THIS CONVECTION WILL CONTINUE INTO THE EVENING HOURS AS THE FRONT MOVES SOUTH AND THEN WILL DISSIPATE. OUTSIDE OF CONVECTION...CONDITIONS WILL CONTINUE TO BE VFR. EXPECT MVFR CIG/VSBY AND SOME IFR VSBY WITH THUNDERSTORMS. HAVE TEMPO TSTM GROUP IN TAFS FOR FIRST 3 TO 4 HOURS AND THEN USED CB AS EXPECT COVERAGE TO DIMINSH WITH PASSAGE OF FRONT AND/OR LOSS OF HEATING. AFT 01Z-03Z VFR CONDITIONS EXCEPT MVFR VSBYS 09Z-13Z. HIGH PRESSURE WILL BUILD INTO REGION LATE TONIGHT AND MONDAY. VFR CONDITIONS AT ALL TAF SITES MON. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...PARKER SHORT TERM...SITES LONG TERM...BINAU AVIATION...PARKER
Hazardous weather outlook, Aug 21, 12:55 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1255 PM EDT SUN AUG 21 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221700- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1255 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL SAG SOUTH THROUGH THE AREA THIS AFTERNOON INTO THIS EVENING. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 21, 1:46 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
146 PM EDT SUN AUG 21 2011
OHZ053-054-061>063-211830-
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-MONTGOMERY OH-
146 PM EDT SUN AUG 21 2011
...BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONTGOMERY...SOUTHERN MADISON...GREENE...NORTHWESTERN FAYETTE AND
SOUTHEASTERN CLARK COUNTIES THROUGH 230 PM EDT...
AT 139 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM EAST OF LISBON TO CEDARVILLE TO MORAINE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BELLBROOK...JAMESTOWN
AND JEFFERSONVILLE.
ALSO...BELL CENTER...SOUTH SOLON...CENTERVILLE...SHADY GROVE...
MADISON LAKE...NEW JASPER...MIDWAY AND BOOKWALTER ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3960 8353 3957 8397 3957 8407 3975 8437
3980 8384 3997 8350 3979 8325 3975 8325
BINAUSpecial weather statement, Aug 21, 2:03 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT SUN AUG 21 2011
OHZ064-065-073-074-211845-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
203 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROSS...SOUTHEASTERN
PICKAWAY...HOCKING AND SOUTHWESTERN FAIRFIELD COUNTIES THROUGH 245 PM
EDT...
AT 156 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ADELPHI...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKBRIDGE...HOCKING
HILLS STATE PARK...LOGAN AND CARBON HILL.
ALSO...SOUTH BLOOMINGVILLE...ENTERPRISE...LAKE LOGAN STATE PARK...
UNION FURNACE...HAYDENVILLE...STARR AND MURRAY CITY ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
3937 8252 3937 8263 3936 8274 3931 8275
3935 8287 3961 8283 3955 8215
BINAUSpecial weather statement, Aug 21, 2:42 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 242 PM EDT SUN AUG 21 2011 OHZ072-080-211915- CLINTON OH-HIGHLAND OH- 242 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND AND SOUTHERN CLINTON COUNTIES THROUGH 315 PM EDT... AT 238 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND... MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW VIENNA. ALSO...CUBA...MARTINSVILLE AND MORRISVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3942 8363 3929 8360 3929 8399 3935 8399 BINAU
Special weather statement, Aug 21, 2:46 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT SUN AUG 21 2011
OHZ063-073-211930-
FAYETTE OH-ROSS OH-
246 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROSS AND SOUTHERN
FAYETTE COUNTIES THROUGH 330 PM EDT...
AT 242 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR JASPER
MILLS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON COURT HOUSE.
ALSO...STAUNTON...NEW MARTINSBURG...ROCK MILLS...GOOD HOPE...SOUTH
SALEM AND FRANKFORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3929 8320 3936 8338 3938 8338 3938 8341
3945 8359 3958 8353 3944 8314
BINAUSpecial weather statement, Aug 21, 3:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT SUN AUG 21 2011 OHZ073-080-082-212000- PIKE OH-ROSS OH-HIGHLAND OH- 315 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HIGHLAND...SOUTHWESTERN ROSS AND WESTERN PIKE COUNTIES THROUGH 400 PM EDT... AT 308 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RAINSBORO...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CYNTHIANA...KINCAID SPRINGS AND PIKE LAKE. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3922 8312 3902 8319 3916 8349 3924 8345 BINAU
Special weather statement, Aug 21, 3:27 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT SUN AUG 21 2011
OHZ073-212015-
ROSS OH-
327 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT ROSS COUNTY THROUGH 415 PM
EDT...
AT 325 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BOURNEVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH FORK VILLAGE AND
CHILLICOTHE.
ALSO...KNOCKEMSTIFF...ANDERSONVILLE...SUMMITHILL...MASSIEVILLE...
SCIOTO TRAIL STATE PARK...MOORESVILLE...LONDONDERRY AND RICHMOND DALE
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3917 8277 3920 8313 3929 8328 3946 8316
3939 8275The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:51 AM EDT | Special Weather Statement | ILN | Greene | 39 min |
| Aug 21, 12:29 PM EDT | Special Weather Statement | ILN | Madison | 46 min |
| Aug 21, 12:56 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 21, 1:08 PM EDT | Special Weather Statement | ILN | Licking | 37 min |
| Aug 21, 1:15 PM EDT | Special Weather Statement | ILN | Pickaway | 60 min |
| Aug 21, 1:15 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 26 min |
| Aug 21, 1:18 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 42 min |
| Aug 21, 1:19 PM EDT | Special Weather Statement | ILN | Highland | 41 min |
| Aug 21, 1:38 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 52 min |
| Aug 21, 1:46 PM EDT | Special Weather Statement | ILN | Greene, Madison, Montgomery | 44 min |
| Aug 21, 2:03 PM EDT | Special Weather Statement | ILN | Hocking | 42 min |
| Aug 21, 2:42 PM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Aug 21, 2:46 PM EDT | Special Weather Statement | ILN | Fayette | 44 min |
| Aug 21, 3:15 PM EDT | Special Weather Statement | ILN | Pike | 45 min |
| Aug 21, 3:27 PM EDT | Special Weather Statement | ILN | Ross | 48 min |
| Aug 21, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 28 min |
| Aug 21, 5:48 PM EDT | Special Weather Statement | ILN | Clermont | 42 min |
| Aug 21, 5:59 PM EDT | Special Weather Statement | ILN | Fayette | 46 min |
| Aug 21, 6:18 PM EDT | Special Weather Statement | ILN | Adams, Brown | 57 min |
| Aug 21, 7:00 PM EDT | Special Weather Statement | ILN | Hocking | 60 min |
| Aug 21, 7:11 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.